Jump to content

Migraines


Recommended Posts

Hi,

I had the worst migraine of my life today. I thought Athena was going to spring forth, fully formed, and start whipping her spear around. Seriously.

Obviously, I am feeling better now. I started having migraines for the first time over the last three months. I would wake up with them, and they would get progressively worse as the day went on and I tried to ignore them.

I am wondering if anyone else has this as part of their disease, or is it a side effect of the Midodrine? Dr. Khurana offered me meds for them when I saw him early last month, but at that time, I thought I could manage them. I am wrong and will be calling his office.

Thanks!

Link to comment
Share on other sites

I've had migraines since I was 7, but they definitely are worse when my POTS is flared up. Last week I had a 6 day migraine that just about did me in. By day 4 it had really aggravated all my autonomic symptoms. Called my neuro and he actually gave me a 6 day steroid burst. It was AMAZING! Completely reversed all of my symptoms. Don't want to take steroids but in this case, for this one time, they were a miracle drug for me.

Sorry you're having this pain right now. I can certainly feel for you!

Link to comment
Share on other sites

Julie, I have had migraines for about the last 15 years. They were under control with Topomax (my life saver!) until about four months ago. They became a constant every day battle. My epileptologist(a neuro specializing in epilepsy) put me on amitryptiline to help combat them. This worked wonders.

Then I started the midodrine. They are not nearly what they were before but the doc says that headaches are not uncommon with midodrine. I think it is more of a question of the degree and what you, personally, can tolerate.

Link to comment
Share on other sites

I have suffered with Migraines for years. Before I recvd. my diagnosis in Jan. I was getting one at least 2-3 times a week. Since being put on the Meds (Beta-blocker) I have only had about 4-5, so about 1 a month since then. Although, now that I think about it, when I went off my Meds for some testing they were back. I think it has to do with our BP and heart rate. When I get them I can feel my heart rate in my tummy, head, feet etc. & I know how much they suck.

I'm sorry you are feeling this way :huh: A couple of suggestions.....Gatorade, Coconut water, a warm bath or a heating pad against my neck helped a bit. Also a little Peppermint oil, Lavender oil mixed with Olive Oil on my temples & just below my nasal passages.

Sometimes these help, but sometimes nothing does.... Hope maybe it will for you ;o)

Link to comment
Share on other sites

After having no history of migraines at all, I suddenly started to have severe ones in late 2005 and they continued until earlier this year. Since I started the MCAD meds I haven't had one really severe one - once in a while (usually during PMS) I can feel one starting up but now just Advil seems to head them off.

Now that I know that narcotics/opiates are mast cell degranulators, I wonder if the migraines started because I had begun taking narcotics for pain earlier in 2005 and was perhaps accidentally aggravating my MCAD.

Link to comment
Share on other sites

Sarah4, I asked about MCAD at my last visit as I was finding that Benadryl seemed to alleviate the migraines more than Advil did. He didn't seem to think that was the problem since I have no flushing, but I don't know if that is accurate or not. Seems like most disorders have exceptions.

Link to comment
Share on other sites

Prior to my diagnosis with POTS and dysautonomia, I was having horrible migraines at least 4-5 times per month. My internist prescribed me twice a day Tompamax as a preventive medication. Then my migraines became more frequent. I began supplementing my prescription Replax migraine medication with Excedrin Migraine over-the-counter medication because I feared I would run out of my prescription migraine medication.

When the POTS symptoms began to appear, the migraines became more frequent. I do not take Midodrine, but I get at least 9 moderate/severe migraines a month that require my Relpax medication. That doesn't include the 6-7 minor migraines a month that are cured by the Excedrin Migraine medication. Luckily, the Relpax generally cures most of my migraines with one to two pills within 1 hour.

When I was diagnosed at Vandy with dysautonomia and POTS, I asked the neurologist about the frequency of my migraines. She said that migraines were a common symptom of dysautonomia. Since I get so many migraines a month, I really question if my preventive medication is working. So when I go for my six month visit in October, I'm going to ask if the Tompamax is helping at all since these migraines seem to be neurologically based. I'll let you all know what she thinks.

Link to comment
Share on other sites

Dr. Khurana wanted to start me on Periactin. I don't know much about it, but last night I had another one of those SUDDEN onset migraines. I mean I could actually feel it WHOOSH up the back of my neck and behind my ears, and then the excruciating pain. I can't imagine having to deal with that level of pain on a regular basis. It would end any quality of life I have left. It took twice as much OTC med to make it bearable, so I am worried that the OTC meds won't work at all the next time. I called his office and asked for them to call in the Rx. I don't see him again until August, so hopefully it will work.

Link to comment
Share on other sites

Well, just to update. I went to the ER after reading that my symptoms were classic of a head bleed. Had CT scan and lumbar puncture, both normal. Almost passed out and threw up with the lumbar puncture because my pressure dropped too low. I hadn't taken my Midodrine all day, and that was too much upright-ness for me, apparently. The ER doc said this isn't a migraine, and they call it a "thunderclap headache". He was able to rule out the bleed, but not able to figure out the cause. They said to come back if it happens again...which I pray it never does.

I was doing the math today, and it seems like it happened about four hours AFTER my Midodrine. Of course, they had me take it after the puncture, so I guess if that is the cause, I'll know in four hours. Ugh.

So, I will call Dr. Khurana on Monday and let him know what happened. Thanks for the advice and support here!

Link to comment
Share on other sites

I was diagnosed with migraines years before POTS. My neurologist seems to think I have vestibular & basilar type ones. Where I have more visual symptoms and not so much the headaches. The only time I really get a true migraine is if I drink too much of something with an artifical sweeterner in it. Then I get the full aura where I can't see anything for 35-40 minutes. Then I'll have the bad headache afterwards and feel sick to my stomach. Otherwise, it's mostly just visual things. Which could just be POTS as well. It's hard to tell what is causing what to be honest lol.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...